|Waisting in the arms
Dec 4, 2008
If you lose body fat in the arm area (small pocket by the elbow between the bicep and tricep)due to waisting, can you ever get it back. And if not is there any cosmetic procedure that can help restore the look.
| Response from Dr. Henry
Actual muscle wasting due to HIV infection is not being seen as often with effective use of antiretroviral medications. Loss of fat from arms/legs (peripheral lipoatrophy) is separate from wasting and can be due to HIV or antiretroviral medications (most commonly due to use of thymidine analogues such as stavudine or zidovudine). Fat can return when switched off offending agents though usually slowly. Plastic surgery is not usually done for peripheral extremity fat loss. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.